MAUDE Adverse Event Report: ETHICON INC. ETHIBOND EXCEL SUTURE 36"(90CM) 3-0 GRN; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. ETHIBOND EXCEL SUTURE 36"(90CM) 3-0 GRN; SUTURE, NONABSORBABLE, SYNTHETIC
Catalog Number X558H
Medical Device Problem Code Unsealed Device Packaging (1444)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device history records were reviewed and the manufacturing criteria was met prior to the release of this lot.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that a customer opened a box of suture on an unknown date and found the suture packet seemed to be contaminated.It was stained yellow on one end, and the yellow had seeped into the packet and was also staining the plastic suture holder.The yellowed packet was interspersed between normal packets within the box.It was reported that the packet smelled funny.The box looked normal, no evidence of staining, and the outer clear plastic seal was not compromised.There was no patient involvement.No adverse patient consequences were reported.No additional information was provided.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to fda: 1/112019.Additional evaluation summary: the sample was not returned for evaluation.Only pictures of the sample were received for analysis.Upon visual inspection of the picture, overwraps and winding former with yellow stains could be observed.However, no conclusion could be reached as the sample was not returned for analysis.

Brand Name
ETHIBOND EXCEL SUTURE 36"(90CM) 3-0 GRN
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8038568
Report Number2210968-2018-76939
Device Sequence Number1465327
Product Code GAT
UDI-Device Identifier10705031057579
UDI-Public10705031057579
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Catalogue NumberX558H
Device Lot NumberMCZ959
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/08/2018
Supplement Date Received by Manufacturer10/08/2018
Initial Report FDA Received Date11/05/2018
Supplement Report FDA Received Date01/11/2019
Patient Sequence Number1